Texas, 2004

Hail in Texas, May 13, 2004

May 13, 2004 · NWS LUB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 13, 10:15 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, May 13, 10:15 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 AM CDT THU MAY 13 2004

.UPDATE...
STRONG COLD FRONT STILL CRUISING THRU THE SOUTHEAST CWFA THIS
MORNING WITH A 16Z LOCATION FROM NEAR GUTHRIE TO JAYTON TO LAMESA.
SURFACE LOW IS SITUATED BTWN MIDLAND AND SWEETWATER WITH DRYLINE
EXTENDING SOUTH INTO THE EDWARDS PLATEAU. FRONT EXPECTED TO SLOW ITS
SOUTHWARD PROGRESSION THIS AFTERNOON AS SFC LOW DEEPENS ALONG FRONT.
BEST CHANCE OF SVR WEATHER IN THE CWFA WILL BE MAINLY SOUTH OF A
LINE FROM GUTHRIE TO JAYTON...WITH A SLIGHT CHC OF STORMS JUST NORTH
OF THE FRONT FROM NEAR BROWNFIELD TO POST. MAX TEMPERATURES LOOK
GOOD THIS AFTERNOON WITH A RANGE FROM NR 70 NW TO LOWER 80S SE. LOW
CLOUDS ACROSS TX PANHANDLE ARE NOT EXPECTED TO MOVE SOUTH...SO HAVE
UPDATED TO REMOVE MOSTLY CLOUDY SKIES AND REFLECT AFOREMENTIONED
PRECIP TRENDS ACROSS THE SE CWFA.

21
Hazardous weather outlook, May 13, 10:30 AM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT THU MAY 13 2004

TXZ021>037-039>042-141630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-SWISHER-
TERRY-YOAKUM-
1130 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND MOST OF THE ROLLING PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TXZ038-043-044-141630-
KENT-KING-STONEWALL-
1130 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

A STRONG COLD FRONT WILL MOVE SLOWLY ACROSS KENT...KING AND
STONEWALL COUNTIES THROUGH THE AFTERNOON. SEVERAL OUTFLOW BOUNDARIES
FROM LAST NIGHTS CONVECTION AND THE DRYLINE WILL INTERACT WITH THE
UNSTABLE ATMOSPHERE IN PLACE OVER THE BOUNDARIES. A SLIGHT RISK OF
SEVERE THUNDERSTORMS IS POSSIBLE SOUTH OF A GUTHRIE TO JAYTON LINE
BETWEEN NOON AND 4 PM. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stonewall

When
May 13, 12:20 PM CST
Where
Stonewall County, Old Glory
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.133, -100.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394592.